Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Ear clogging--any suggestions?

Hello all-
I just started klonopin last night (one .5mg before bedtime) daily. I woke up and have the worst ear clogging in my right ear (of course the only side I can sleep on after surgery 5 weeks ago). I have ear clogging issues anyway...currently I have tubes in my ears to help but my point is I have issues with it and this has made the clogging horrible...I am hearing through a tunnel and am in pain from the stuffed cotton feeling. Does anyone know of remedies for this type of side effect? Currently I take Oxycodone 10 mgs ever four hours, 5mg valium 2x a day and now the klonopin nightly. My surgeon's office referred me to my regular doctor's office to see what they say (I left a message) but it usually takes them a while to respond. Has anyone gone through this or have any ideas? Thanks.
Kcates
Bilateral pars defect L5
advertisement
1

Comments

  • kcates, I'm confused, and trust me that isn't hard to do, but are you thinking that your ear being clogged is a direct side effect of taking klonopin. If you are, I can say based on my past experience taking klonopin I never had my ears to stop up. It probably something to do with your tubes or maybe you just woke up this morning with the start of an ear infection. Probably would be a good idea to call your dr and make an appt. and have your ear checked, you probably need some infection meds and maybe some ear drops. Anyway, I hope you feel better soon, take care ;-)
  • Ear clogging is listed as a side effect of klonopin. I really don't think I woke up with an ear infection....but I guess you never know. But having had ear issues since being a baby, I know my ears pretty well...they only clog this bad if I am sick (which I'm not). I just find it funny that it is a side effect, I take the meds, and now I have said side effect? Also, I did not know of the side effect until it occurred and I looked it up.I'm still waiting for the doctor to call back...I'll post if it is due to side effect and what the doc says. Thanks for responding Taren!
    Kcates
    Bilateral pars defect L5
  • advertisement
  • TarenTTaren Posts: 524
    edited 04/24/2014 - 11:33 AM
    You are welcome, dear. That's interesting, I guess there are some weird side effects to all meds. Well, maybe the Klonopin did cause you ears to get messed up. Yes, please post what your dr. says, I find that intriguing. If you have had ear problems since you were a baby, though, I bet its that instead of the Klonopin--but one never knows, that's for sure...Ironic though that you get up with ear problems right after taking the Klonopin.Feel better soon :-)
  • Well, you were absolutely correct! My GP absolutely doesn't think the clogging is due to the klonopin. He prescribed me antibiotics, says he saw redness and infection brewing. He said while clogging may be listed as a side effect, he has never seen it in all his years of practice. So my good ol' ears picked the perfect time to cause me more grief, lol.
    Kcates
    Bilateral pars defect L5
  • Hope the antibiotics are working and you are feeling much better now :-)
  • advertisement
  • a few years ago while swimming and diving, as i went to the bottom of the pool, the pressure caused the wax in my ears to clog them. i could not hear a thing. i went to the ER to see what a doctor could do, and they put me on a gurney and used a water gun and shot water in my ears. the sensation was of myself spinning around and around on the gurney. after a few minutes they got the wax out and i was good to go. the old saying is dont' stick anything larger than your arm in your ear or to that effect. basically don't stick anything in your ear to clear or clean it. it can do more harm than good.
    jonny earwax
    I have 4 fusions from L5-3, the latest last May '12 where they fixed my disc that broke.They went through my side this time. I take 40 mg of oxycontin 4x a day and 4 fenatyl lollipops 300 micro gms 4x a day.
  • Don't stick anything in there!
    (unless your doctors tells you to)
    Osteoarthritis & DDD.
  • Taren, I'm starting to feel better, in the ear anyway. I'm going on 6 weeks post op so that stuff is a whole different story.

    Terror and Englishgirl you two crack me up. :)
    Kcates
    Bilateral pars defect L5
  • EnglishGirlEEnglishGirl Posts: 1,825
    edited 04/28/2014 - 6:56 AM
    Ha ha.. He didn't run with it! He must be working ;-)

    Mike Myers said that the greatest advise his father ever gave him was, "Never underestimate the power of silly!"
    Keep laughing, it beats the alternative! ;-)
    Osteoarthritis & DDD.
  • :)
    Kcates
    Bilateral pars defect L5
advertisement
Sign In or Register to comment.